Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 22, 2014Morris County, Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 22, 2014, 4:53 PM EDT for Morris County, Sussex County, New Jersey. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:53 PM EDT (20:53 UTC)
Expired
May 22, 2014, 5:45 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS81 KPHI 222053
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT THU MAY 22 2014

NJZ001-007-008-PAZ055-222145-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
453 PM EDT THU MAY 22 2014

...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT EAST CENTRAL 
MONROE...NORTHEASTERN WARREN...NORTHERN MORRIS AND SOUTHERN SUSSEX 
COUNTIES...

AT 449 PM EDT...A LINE OF SCATTERED THUNDERSTORMS WAS LOCATED FROM
WARWICK TO NEWTON TO WERRY LAKE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE 
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN 
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR OGDENSBURG...OGDENSBURG...AND NEWTON AROUND
500 PM...LAKE MOHAWK AROUND 510 PM...GREEN POND...AND GREEN POND
AROUND 515 PM...ANDOVER...AND GREENDELL AROUND 520 PM...LAKE TELEMARK
AND HOPATCONG AROUND 525 PM.

LAT...LON 4120 7437 4109 7449 4105 7449 4106 7445
      4102 7439 4100 7429 4090 7426 4090 7433
      4087 7433 4083 7441 4085 7482 4116 7520
      4114 7508 4109 7502 4115 7492 4114 7477
      4125 7445

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 22, 4:17 PM EDT, 36 minutes earlier.

Area forecast discussion, May 22, 4:17 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT THU MAY 22 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT. AN UPPER
AIR DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA FOR THE HOLIDAY WEEKEND. A COLD FRONT
WILL AFFECT THE MIDDLE ATLANTIC REGION NEXT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A 19Z SURFACE ANALYSIS SHOWED A WARM FRONT NEAR THE PA/NJ BORDER AND
EXTENDING SOUTH TO JUST EAST OF DELAWARE. MEANWHILE, A COLD FRONT
EXTENDED FROM NORTH-CENTRAL PA/NEW YORK BORDER BACK TOWARD
SOUTHWESTERN PENNSYLVANIA AND THE UPPER OHIO VALLEY. SCATTERED
SEVERE THUNDERSTORMS WERE DEVELOPING IN THE WARM SECTOR ACROSS
PORTIONS OF OUR EASTERN PA COUNTIES AND NEAR ADJACENT PARTS OF FAR
NORTHERN MARYLAND AND DELAWARE. RECENT LAPS DATA ACROSS THESE AREAS
SHOWED LIFTED INDEX VALUES IN THE -4 TO -6 RANGE, WITH CAPE VALUES
IN THE 1500 PLUS J/KG RANGE. THERE IS ALSO AMPLE BULK SHEAR NOTED IN
THESE AREAS, HELPING TO PROMOTE SUSTAINED UPDRAFTS. WHILE CAPE AND
LI VALUES ARE NOT QUITE AS IMPRESSIVE FARTHER EAST INTO PORTIONS OF
NJ, THERE IS ENOUGH INSTABILITY PRESENT FOR SOME SCATTERED STRONG TO
SEVERE STORMS INTO NEW JERSEY, ESPECIALLY CENTRAL TO SOUTHERN PARTS
OF THE STATE. A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE
FORECAST AREA INTO THIS EVENING.

CONVECTION SHOULD BEGIN TO WANE BETWEEN 00Z TO 02Z FROM WEST TO EAST
ACROSS THE CWA, WITH PERHAPS SOME LINGERING SHOWERS LASTING UP
THROUGH AROUND MIDNIGHT OR SO AS THE COLD FRONT GRADUALLY TRACKS
ACROSS THE REGION. ONCE THE FRONT PASSES THROUGH THE REGION, WINDS
WILL BECOME MORE NORTHWESTERLY DURING THE OVERNIGHT AS DRIER AIR
BEGINS TO FILTER IN ACROSS THE REGION. OVERNIGHT TEMPERATURES WERE
MAINLY A BLEND OF MET/MAV GUIDANCE, WITH LOWS MAINLY IN THE 50S
ACROSS THE FORECAST AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
GOING THROUGH THE DAYTIME FRIDAY, A MID-LEVEL SHORTWAVE/VORT MAX IS
FORECAST TO DROP SOUTHEAST ACROSS OUR REGION. WITH COLD AIR PRESENT
ALOFT AND SUFFICIENT SURFACE HEATING INTO THE AFTERNOON, MORE
ISOLATED TO SCATTERED SHWR/TSTM ACTIVITY IS ANTICIPATED. WE
GRADUALLY STEP-UP POPS INTO THE AFTERNOON TO EARLY EVENING HOURS,
WITH HIGHEST POPS ACROSS OUR NORTHERN ZONES. WE AGAIN TOOK A MET/MAV
GUIDANCE BLEND WITH A FEW LOCAL ADJUSTMENTS FOR MAXIMUM TEMPERATURES
AND EXPECT HIGHS TO RANGE FROM THE MID/UPPER 60S ACROSS OUR FAR
NORTHERN ZONES TO THE LOWER/MID 70S ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THERE WILL BE A FEW LINGERING SHOWERS AND SCT THUNDERSTORMS ACROSS
THE AREA FRI EVENING WHICH WILL SLOWLY SUBSIDE OVERNIGHT AS THE
UPPER SYSTEM MOVES AWAY FROM THE AREA. THERE MAY BE SOME PATCHY
FOG THAT WILL DEVELOP ACROSS THE REGION. LOW TEMPERATURES FRI
NIGHT WILL BE MOSTLY IN THE 50S FOR OUR AREA.

THE HOLIDAY WEEKEND LOOK GOOD FOR THE MOST PART. SUN AND MON LOOK
DRY BUT SAT MAY FEATURE SOME SCT SHOWERS OR A TSTM DURING THE
AFTERNOON. WE HAVE HELD THE POPS TO THE CHC CATEGORY. TEMPERATURES
SAT WILL BE A BIT BELOW NORMAL WITH READINGS REACHING THE LOW/MID
70S. ON SUNDAY TEMPERATURES WILL CLIMB INTO THE MID/UPPER 70S
CLOSER TO NORMAL. READINGS WILL BE WARMER MON WITH LOW 80S IN
MANY AREAS.

A COLD FRONT WILL REACH THE AREA LATER TUESDAY AND INTO EARLY
TUESDAY NIGHT. WE HAVE LEFT THE SLGT CHC/CHC POPS FOR NOW. TEMPS
TUE/WED LOOK ABOVE NORMAL WITH HIGHS IN THE LOW/MID 80S IN MANY
AREAS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATE-DAY AND TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER,
AN APPROACHING COLD FRONT WILL TRIGGER SOME SCATTERED SHWRS/TSTMS,
AND A TEMPO GROUP WITH MVFR CONDITIONS IS INCLUDED IN THE TAFS
REPRESENTING THE BEST TIMING OF ANY SCATTERED CONVECTION, MAINLY IN
THE 20Z/21Z TIME-FRAME TO ABOUT 01Z FROM WEST TO EAST ACROSS THE
AREA. ANY LINGERING SCATTERED SHWR ACTIVITY SHOULD DIMINISH SOON
THEREAFTER AS THE COLD FRONT TRACKS ACROSS THE REGION, PERHAPS
LINGERING A BIT LONGER FOR THE NORTHERN TERMINALS. WITH REGARDS TO
WINDS, LIGHT SOUTHERLY WINDS AT LATE-DAY WILL BECOME MORE
SOUTHWESTERLY INTO THIS EVENING AND THEN NORTHWESTERLY FOLLOWING THE
COLD FRONT PASSAGE, INCREASING TO AROUND 10 KNOTS. THE NORTHWEST
WINDS AND INCOMING DRIER AIR BEHIND THE FRONT SHOULD HELP TO
PRECLUDE PATCHY FOG FROM FORMING LATE IN ANY REMAINING RESIDUAL
LOW-LEVEL MOISTURE, AND THIS WAS NOT INCLUDED IN THE TAFS.

FRIDAY...MAINLY VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING AT
TIMES INTO THE 15 TO 20 KNOT RANGE. ISOLATED SHWRS/TSTMS WITH MVFR
OR LOWER CONDITIONS ACCOMPANYING ANY ACTIVITY, ESPECIALLY IN THE
AFTN TO EVE.

OUTLOOK...
FRI NIGHT...SCT SHOWERS ENDING BUT PSBL MVFR IN FOG OVERNIGHT.
SAT..MOSTLY VFR. SCT SHOWERS/TSTMS WITH POORER CONDITIONS PSBL.
SAT NIGHT THRU TUE...VFR. SCT TSTMS LATE TUE.

&&

.MARINE...
TONIGHT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE
20KT LATE TONIGHT INTO THE EARLY MORNING OF FRIDAY BEHIND A COLD
FRONT.

FRIDAY...SUB-SCA CONDITIONS ARE EXPECTED. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY INTO THE
AFTERNOON TO EARLY EVENING. BRIEFLY HIGHER WINDS AND REDUCED
VISIBILITIES ARE POSSIBLE IN ANY SHWR/TSTORM ACTIVITY.

OUTLOOK...
SUB-SCA EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SCT
TSTMS SAT AND TUE MAY CREATE LOCALLY HIGHER WINDS AND SEAS.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK ON THE KDIX WSR-88D RADAR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...O'HARA
AVIATION...KLINE/O'HARA
MARINE...KLINE/O'HARA
EQUIPMENT...
Hazardous weather outlook, May 22, 2:21 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT THU MAY 22 2014

NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-231830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT
DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 22, 2:58 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400195

GAINES
Special weather statement, May 22, 3:21 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT THU MAY 22 2014

NJZ007-PAZ062-221945-
NORTHAMPTON PA-WARREN NJ-
321 PM EDT THU MAY 22 2014

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
NORTHAMPTON AND SOUTHWESTERN WARREN COUNTIES...

AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BELFAST TO NAZARETH...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR TATAMY AROUND 330 PM...FORKS AROUND 335
PM...EASTON AROUND 340 PM AND ALPHA AROUND 345 PM.

LAT...LON 4084 7529 4064 7511 4063 7513 4063 7515
      4060 7517 4060 7519 4061 7520 4058 7526
      4057 7529 4077 7534

FORECASTER:  DRAG
Local storm report, May 22, 3:29 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400200 PHI1400199
PHI1400198

GAINES
Special weather statement, May 22, 3:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT THU MAY 22 2014

NJZ009-PAZ061-062-105-222030-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
356 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEHIGH...
NORTH CENTRAL BUCKS...SOUTH CENTRAL NORTHAMPTON AND WEST CENTRAL
HUNTERDON COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREEMANSBURG TO HELLERTOWN TO COOPERSBURG...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.   THESE STORMS ARE PART OF THE COMPLEX THAT HAVE WEAKENED
SINCE HITTING THE ALLENTOWN AIRPORT WITH 59 MPH WINDS AT 349 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR RIEGELSVILLE AROUND 405 PM...FERNDALE
AROUND 410 PM...MILFORD AROUND 415 PM...ERWINNA AROUND 420 PM AND
TINICUM AROUND 425 PM.

LAT...LON 4062 7519 4062 7520 4059 7519 4062 7516
      4056 7497 4040 7510 4040 7521 4056 7545
      4061 7543 4068 7536

FORECASTER: DRAG
Local storm report, May 22, 3:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400200
PHI1400199 PHI1400198 PHI1400201 PHI1400202

MWG/PO
Special weather statement, May 22, 4:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT THU MAY 22 2014

NJZ001-007-008-PAZ055-222145-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
453 PM EDT THU MAY 22 2014

...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONROE...NORTHEASTERN WARREN...NORTHERN MORRIS AND SOUTHERN SUSSEX
COUNTIES...

AT 449 PM EDT...A LINE OF SCATTERED THUNDERSTORMS WAS LOCATED FROM
WARWICK TO NEWTON TO WERRY LAKE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR OGDENSBURG...OGDENSBURG...AND NEWTON AROUND
500 PM...LAKE MOHAWK AROUND 510 PM...GREEN POND...AND GREEN POND
AROUND 515 PM...ANDOVER...AND GREENDELL AROUND 520 PM...LAKE TELEMARK
AND HOPATCONG AROUND 525 PM.

LAT...LON 4120 7437 4109 7449 4105 7449 4106 7445
      4102 7439 4100 7429 4090 7426 4090 7433
      4087 7433 4083 7441 4085 7482 4116 7520
      4114 7508 4109 7502 4115 7492 4114 7477
      4125 7445

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:20 AM EDTSpecial Weather StatementPHIMorris, Sussex55 min
May 22, 9:58 AM EDTSpecial Weather StatementPHIOcean62 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem62 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHIMercer38 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem53 min
May 22, 4:48 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem42 min
May 22, 4:57 PM EDTSpecial Marine WarningPHI48 min
May 22, 5:28 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem47 min
May 22, 5:34 PM EDTSpecial Weather StatementPHIMorris56 min
May 22, 5:52 PM EDTSpecial Marine WarningPHI83 min
May 22, 5:53 PM EDTSpecial Marine WarningPHI67 min
May 22, 6:14 PM EDTSevere Thunderstorm WarningPHICape May31 min
May 22, 3:25 AM EDTSpecial Weather StatementPHILehigh65 min
May 22, 2:12 PM EDTSpecial Weather StatementPHIBerks63 min
May 22, 2:14 PM EDTSevere Thunderstorm WarningPHIBerks46 min
May 22, 2:29 PM EDTSpecial Weather StatementPHICarbon46 min
May 22, 2:40 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton50 min
May 22, 2:50 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery55 min
May 22, 3:09 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh66 min
May 22, 3:21 PM EDTSpecial Weather StatementPHINorthampton24 min
May 22, 3:27 PM EDTSevere Thunderstorm WarningPHILehigh, Northampton33 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery57 min
May 22, 3:51 PM EDTSevere Thunderstorm WarningPHIBerks39 min
May 22, 3:56 PM EDTSpecial Weather StatementPHIBucks34 min
May 22, 4:31 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery44 min
May 22, 5:23 PM EDTSpecial Weather StatementPHIDelaware37 min
May 22, 6:08 AM EDTSpecial Weather StatementPHITalbot67 min
May 22, 3:49 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's56 min
May 22, 4:29 PM EDTTornado WarningPHIKent, Queen Anne's31 min
May 22, 4:44 PM EDTSevere Thunderstorm WarningPHICecil61 min
May 22, 4:59 PM EDTSevere Thunderstorm WarningPHITalbot61 min
May 22, 4:53 PM EDTTornado WarningPHIKent22 min
May 22, 5:11 PM EDTSevere Thunderstorm WarningPHIKent, Sussex64 min
May 22, 5:43 PM EDTSevere Thunderstorm WarningPHISussex62 min
May 22, 6:13 PM EDTSevere Thunderstorm WarningPHISussex32 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.